Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS Melbourne, FL

July 20, 2007Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 20, 2007, 5:47 PM EDT for Brevard County, Florida. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2007, 5:47 PM EDT (21:47 UTC)
Expired
Jul 20, 2007, 6:35 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 5 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 5:51 PM EDTHAIL 0.75West Melbourne, FLOFF DUTY CAPE OFFICER REPORTED PENNY HAIL
Jul 20, 5:58 PM EDTHAIL 0.88West Melbourne, FLNICKEL HAIL OFF SHERIDAN ROAD
Jul 20, 5:58 PM EDTHAIL 1Melbourne, FLSKYWARN QUARTER HAIL NEAR NASA BLVD. AND ATLANTIC ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1285 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 202149
SVRMLB
FLC009-202245-
/O.NEW.KMLB.SV.W.0081.070720T2147Z-070720T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
549 PM EDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BREVARD COUNTY IN FLORIDA.

* UNTIL 645 PM EDT

* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A DEVELOPING LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PATRICK AIR FORCE 
  BASE TO CAMP HOLLY FISH CAMP...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  WEST MELBOURNE...MELBOURNE VILLAGE...SATELLITE BEACH...INDIAN
  HARBOUR BEACH...PALM BAY...MELBOURNE...INDIALANTIC...MELBOURNE
  BEACH...MALABAR...MICCO...GRANT AND BAREFOOT BAY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2832 8065 2801 8086 2784 8083 2784 8042
      2823 8021

$$


CRISTALDI
1 follow-up statement
000 
WWUS52 KMLB 202235
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
635 PM EDT FRI JUL 20 2007

FLC009-202242-
/O.CAN.KMLB.SV.W.0081.000000T0000Z-070720T2245Z/
635 PM EDT FRI JUL 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR BREVARD COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED.

HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE.

LAT...LON 2832 8065 2801 8086 2784 8083 2784 8042
      2823 8021

$$


CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:43 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 20, 2:43 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
243 PM EDT FRI JUL 20 2007

.DISCUSSION...

REST OF TODAY...DEEP LAYERED OFFSHORE FLOW AHEAD OF THE LONGWAVE
TROUGH AND APPROACHING FRONTAL BOUNDARY (IN CENTRAL GA) WILL
CONTINUE TO STEER SHOWER AND THUNDERSTORM ACTIVITY TOWARDS THE EAST
COAST LATE THIS AFTERNOON. ALTHOUGH THE MODELS HAVE SHOWN SOME
IMPROVEMENT...THEY CONTINUE TO INITIALIZE MID-LEVEL TEMPS A FEW
DEGREES TOO WARM. LATEST AMDAR DATA OUT OF MCO INDICATES THAT 500 MB
TEMPS ARE APPROX -8C AT 500 MB. SOME STORMS THIS AFTERNOON MAY AGAIN
BECOME SEVERE WITH LARGE HAIL...STRONG WIND GUSTS AND EXCESSIVE
LIGHTNING.

TONIGHT...THE THREAT FOR ISOLATED STORMS WILL CONTINUE THROUGH
MUCH OF THE NIGHT. POTENT VORT LOBE AND ASSOCIATED PVA SLIDING
THROUGH THE BASE OF THE TROUGH WILL ENHANCE CONVECTION ALONG THE
SURFACE FRONT ALONG THE GULF STREAM. TAIL END OF THE BOUNDARY WILL
SETTLE ACROSS THE NORTH-CENTRAL PENINSULA IN THE FORM A TROUGH AND
MAY KICK OFF A FEW STORMS ACROSS UNTAPPED AREAS...MAINLY NORTH OF
THE CAPE.

SAT AND SUN...ACTIVE PATTERN WILL CONTINUE THIS WEEKEND. 5H TROF
WILL AMPLIFY OVER THE EASTERN U.S....WITH SLIGHTLY COOLER TEMPS
ALOFT AND VORT LOBE HELPING TO ENHANCE STORM ACTIVITY. SURFACE
FRONTAL BAND WILL DRIFT OVER NORTHERN HALF OF THE PENINSULA AND
PROVIDE SOTRM FOCUS IN ADDITION TO SEA BREEZE BOUNDARIES. HAVE KEPT
SIMILAR POPS TO ONGOING FORECAST WITH HIGH END SCT/LOW END LIKELY
POPS. KEPT OVERNIGHT POPS GOING NORTH HALF SAT NIGHT SINCE PASSAGE
OF SHORTWAVE DEPICTED BY GFS MAY KEEP STORMS GOING LATER THAN USUAL
BUT WILL NEED TO WATCH THIS AS IT UNFOLDS. SLIGHTLY HIGHER POP
COVERAGE MAY SHIFT THROUGH C/S PORTIONS OF EC FL BY SUNDAY IF
SOUTHWARD PUSH FROM LOW ALOFT KICKS SURFACE BOUNDARY FARTHER
SOUTH...BUT NOT INDICATING TOO MUCH DIFFERENCE N-S SINCE CONFIDENCE
OF LOCATION OF U/L LOW AND SURFACE BOUNDARY NOT TOO HIGH.

MON-FRI...INFLUENCE OF LOW ALOFT WILL CONTINUE INTO THE EARLY PART
OF NEXT WEEK AS THE FEATURE CUTS OFF AND MEANDERS OVER THE EASTERN
HALF OF THE COUNTRY. LOW LEVEL RIDGE AXIS TRYING TO BUILD BACK
ACROSS THE CENTRAL PENINSULA BY THE MIDDLE OF THE WEEK...ALLOWING
POPS TO TREND BACK TOWARD CLIMO.

&&

.AVIATION...BIGGEST CONCERN THIS AFTERNOON WILL BE THE SCATTERED
CONVECTION DEVELOPING ACROSS THE AREA. AMBIENT OFFSHORE FLOW
SUGGESTS STRONG CROSSWINDS MAY OCCUR IN ISOLATED DOWNBURSTS OR
OUTFLOW BOUNDARIES AT MCO THROUGH ABOUT 22Z.

&&

.MARINE...LIGHT ONSHORE FLOW WILL RETURN TO SYNOPTIC SOUTHWESTERLY
OVERNIGHT. OTHERWISE...THERE IS A STRONG POSSIBILITY THAT NOCTURNAL
CONVECTION WILL DEVELOP AT LEAST ACROSS THE NORTHEASTERN MARINE ZONE
AFTER MIDNIGHT...WHICH MAY PRODUCE ISOLATED GALE FORCE GUSTS AND
LOCALLY ROUGH SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  91  75  88 /  30  60  40  60
MCO  75  91  74  92 /  20  60  30  60
MLB  73  91  72  89 /  20  50  40  60
VRB  75  91  73  91 /  20  50  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...HIRSCH
LONG TERM....GLITTO
Hazardous weather outlook, Jul 20, 6:43 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
643 AM EDT FRI JUL 20 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
202245-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
643 AM EDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON...

...THUNDERSTORM IMPACT...
A FRONTAL TROUGH WILL DROP SOUTH TOWARDS THE GEORGIA-FLORIDA
BORDER BY LATE TODAY. AHEAD OF THIS TROUGH...A WEAK UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS CENTRAL FLORIDA TODAY. WITH
SUFFICIENT MOISTURE IN PLACE...ISOLATED LIGHTNING STORMS WILL
INITIALLY DEVELOP OVER THE CENTRAL FLORIDA INTERIOR EARLY THIS
AFTERNOON AND ALSO NEAR THE COAST SOUTH OF CAPE CANAVERAL AS THE
SEA BREEZE FORMS. STORM COVERAGE AND INTENSITY WILL INCREASE
DURING THE MID TO LATE AFTERNOON AS STORMS FROM THE INTERIOR
INTERACT WITH THE SEA BREEZE BOUNDARY OVER THE COASTAL COUNTIES.
STORMS TODAY WILL MOVE EAST OR SOUTHEAST AT 10 TO 15 MPH.

THE POTENTIAL WILL EXIST FOR A FEW STORMS TO BECOME SEVERE AND
PRODUCE DAMAGING WINDS AND HAIL THE SIZE OF A PENNY OR LARGER.
FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING WILL ALSO
ACCOMPANY SOME OF THE STORMS. MOVE QUICKLY TO A SAFE LOCATION IF A
STORM APPROACHES OR DEVELOPS OVERHEAD.

ANOTHER ROUND OF SCATTERED STORMS WILL BE POSSIBLE OVERNIGHT AS
THE FRONTAL TROUGH DROPS INTO THE NORTHERN PENINSULA. THESE STORMS
WILL BE MOST LIKELY NORTH OF ORLANDO AND CAPE CANAVERAL.

...FLOOD IMPACT...
RAINFALL TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH A FEW
STORMS DURING THE MID TO LATE AFTERNOON. THE HEAVIEST RAINFALL IS
EXPECTED TO CONCENTRATE NEAR THE EAST COAST...AS STORMS
APPROACHING FROM THE INTERIOR SLOW DOWN AND INTERACT WITH THE EAST
COAST SEA BREEZE BOUNDARY. PONDING OF WATER ON ROADWAYS AND
TEMPORARY FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE.

...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STORMS WILL DEVELOP NEAR THE INTRACOASTAL WATERWAYS SOUTH
OF PORT CANAVERAL DURING THE EARLY TO MID AFTERNOON. FARTHER
NORTH...ISOLATED STORMS WILL MOVE EAST AND OFFSHORE THE COAST
DURING THE AFTERNOON. A GREATER COVERAGE OF STORMS IS EXPECTED
NEAR THE COAST BY LATE AFTERNOON...WITH ACTIVITY NORTH OF THE CAPE
MOST LIKELY TO MOVE ACROSS THE COAST AND INTO THE COASTAL WATERS.
WIND GUSTS OVER 35 KNOTS...HAIL...FREQUENT TO EXCESSIVE CLOUD TO
WATER LIGHTNING AND VERY HEAVY RAINFALL WILL ACCOMPANY A FEW OF
THE STORMS. PLAN AHEAD FOR THESE STORMS AND KEEP A WATCH ON THE
WEST AND NORTHWEST HORIZON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NUMEROUS LIGHTNING STORMS ARE EXPECTED OVER THE WEEKEND...WITH A
THREAT FOR LOCALIZED SEVERE WEATHER. THE COVERAGE OF STORMS IS
FORECAST TO LESSEN EARLY NEXT WEEK...WITH A RETURN TO MORE TYPICAL
SCATTERED AFTERNOON ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SPRATT

In the hours before

Special weather statement, Jul 20, 3:38 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT FRI JUL 20 2007

FLZ147-202030-
NORTHERN BREVARD COUNTY-
338 PM EDT FRI JUL 20 2007

...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREVARD COUNTY...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER SCOTTSMOOR...MOVING EAST AT 10 TO 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE KLONDIKE BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

SEDLOCK
Local storm report, Jul 20, 4:17 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     KENNEDY SPACE CENTER    28.52N 80.68W
07/20/2007  M66 MPH          BREVARD            FL   OTHER FEDERAL

            TOWER 313

&&

FXD
Local storm report, Jul 20, 4:55 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     6 N ORMOND BEACH        29.36N 81.06W
07/20/2007                   VOLUSIA            FL   LAW ENFORCEMENT

            TOMOKA STATE PARK, 12 INCH DIAMETER TREE BLOWN DOWN
            ACROSS N.BEACH STREET

&&

FXD
Special weather statement, Jul 20, 5:09 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
509 PM EDT FRI JUL 20 2007

FLZ141-202200-
COASTAL VOLUSIA COUNTY-
509 PM EDT FRI JUL 20 2007

...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL VOLUSIA COUNTY...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES SOUTHWEST OF DAYTONA BEACH SPEEDWAY...MOVING
SOUTH AT 15 MPH.

LOCATIONS NEAR THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH
INTL SPEEDWAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING
WITH THIS STORM.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

SEDLOCK
Local storm report, Jul 20, 5:19 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
519 PM EDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             NEW SMYRNA BEACH        29.03N 80.92W
07/20/2007  E0.70 INCH       VOLUSIA            FL   TRAINED SPOTTER

            10 TO 15 MINUTES OF PEA TO DIME SIZE HAIL

&&

FXD
Special weather statement, Jul 20, 5:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
547 PM EDT FRI JUL 20 2007

FLZ047-202230-
SOUTHERN BREVARD COUNTY-
547 PM EDT FRI JUL 20 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER WEST MELBOURNE...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MELBOURNE BEACH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:13 PM EDTSpecial Marine WarningMLB92 min
Jul 20, 3:08 PM EDTSevere Thunderstorm WarningMLBVolusia54 min
Jul 20, 3:36 PM EDTSpecial Marine WarningMLB84 min
Jul 20, 3:46 PM EDTSevere Thunderstorm WarningMLBBrevard44 min
Jul 20, 4:01 PM EDTSevere Thunderstorm WarningMLBVolusia59 min
Jul 20, 4:57 PM EDTSpecial Marine WarningMLB29 min
Jul 20, 5:55 PM EDTSpecial Marine WarningMLB65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.